My doctor does not refrigerate the Botox bottle when it arrives in her office. At times, she has left it at room temperature for over a week.She has told me that it only needs to be refrigerated after it is reconstituted. I am having problems with it working. Does un-opened Botox need to be refrigerated?
23 Feb 2011
I realize this answer is very late ... according to the monographs Botox powder needs to be kept in the refrigerator. It also needs to be kept in the fridge after it is reconstituted, and the contents discarded after 4 hours, once reconstituted.
"Storage of Botox)
Powder for Injection (Botox and Botox Cosmetic)
2–8°C; do not use after expiration date marked on vial.
Following reconstitution in single-use vials with 0.9% sodium chloride injection without preservatives, store at 2–8°C and use within 4 hours. Do not freeze.
Vials may be reentered to treat the same patient within 4 hours of reconstitution; store at 2–8°C during this time.1 5 298 Discard any remaining solution.
23 Mar 2012
Botox definately needs to be refrigerated before being reconstituted. The pharmacy where I purchased it said that it needed to be kept frozen, but the doctor office said that only refrigerated--for how long I don't know.
Your doctor is being negligent in not refrigerating it. And that explains why it isn't working for you. And judging by your doctor not knowing to refrigerate it, who knows what other areas your current doctor may not be knowledgeable in treating you. Get another doctor!!!
Get it from only from a reputable pharmacy if not from a decent doctor which yours is not. If you call around, you should be able to find one, if it makes the procedure less expensive. But your health insurance should cover it since the FDA approved it for migraines in Oct. 2010.
- Botox Information for Consumers
- Botox Information for Healthcare Professionals (includes dosage details)
- Side Effects of Botox (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My dermatologist said that dizziness is not a side effect of botox. Having researched I found that not to be true. Since I had the injection 6 weeks ...
1 answer • 25 Jun 2011
... feet. 4 months later, my face is concaving in these areas (one spot on my forehead, in between my eyes and on me cheek bone). I am very ...
2 answers • 1 Mar 2012
I work for an institution that is stating that because Botox is reconstituted with a nonpreservative solution that it must be used wtihin one hour of ...
1 answer • 19 Jun 2014